Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Ethmozine


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

Ethmozine and Glaucoma
Question:I have been taking moricizine hydrochloride about 2 years. It has completely controlled my atrial flutter. Last August, at my annual eye exam, intraocular pressure was slightly elevated and was again last week. I suspect the moricizine of causing the increase in pressure to ca. 23. Moricizine reduces sodium flux in cardiac muscle tissue could it some-how alter the steady state intraocular fluid? I am taking 1 drop/eye daily of 0.5% timoptic, a beta-blocker. In that low dosage, I am experiencing lowered resting pulse (from 60 to 52), dizziness upon standing quickly, reduced libido, and slight depression. I went on moricizine to get away from the crushing effect of a beta blocker (sotolol) taken orally. Now the moricizine may be forcing me back into the same situation.

Answer:Ethmozine(moricizine hydrochloride) is a relatively new anti-arrhytmic drug. It is used in controlling different irregular heart rythms. I could find no reports of causing glaucoma. However, with a new drug-used in smaller numbers of patients this may or may not he accurate. I would ask your physician to file a drug interaction report. This does not indict the drug;but, does establish a data base in case many cases of glaucoma are reported. Stopping the drug-if cleared by your physician-would be one way to check this. However, I think there should not be a causal relationship. Beta-blockers are very effective in treating glaucoma. However, about 5-10% of patients will experience the systemic effects of beta-blocker eye drops. Eye doctors and the companies are always startled by this and usually deny any interaction. However, this is my experience with my patients. I doubt the moricizine is causing this problem. You should ensure that your Internist or Cardiologist is aware that you are on beta blocker eye drops.
Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.





HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.